Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PN
Apr 2, 2003

Dear Dr.

Is peripheral neuropathy a side effect of antivirals? Or, does HIV itself cause this, if so, how does HIV attack the nerves?

thank-you

Response from Dr. Henry

Peripheral neuropathy is a side effect of some HIV meds (particularly the "d" drugs) and can be caused by HIV itself. Thus the evaluation and management of peripheral neuropathy can be challenging-often it is helpful to have an interested neurologist involved. HIV is a neurotropic virus which can cause direct damage to nerve cells (the mechanism of that damage is still uncertain). KH



Previous
Oxygen ??
Next
CAUSE OF ERYTHEMA NODOSUM- MANTOUX TEST?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement